I had Juvederm injected into my nasolabial folds just 24 hours ago. At around 12 hours, a rather large lump began to form right above the line of the crease on the right side of my face. There is a visible, slightly bruised hollow area right beneath the lump. My question is two-fold: how can I tell whether the lump is just temporary swelling, or if the filler is out of place? And how long should I wait (if I should wait) before seeing my doctor about this?
Lump After Juvederm Injection to Nasolabial Folds
Doctor Answers (14)
Juvederm - large lump
It's unusual to get a large lump 12 hours after a procedure. I'm concerned you may have some bleeding under your skin. I'd recommend you see your doctor immediately. He/she will be able to examine you and tell you exactly what's going on and what to expect in terms of your final result.
Dr. Cat Begovic M.D.
A large lump with bruising appearing 12 hours after Juvederm injection
The fact that this lump was not present immediately after injection but appeared 12 hours later and is associated with localized supports a diagnosis of a hematoma rather than just excess Juvederm. This risk is increased with blood thinners such as aspirin, NSAID's like motrin, Alleve and ibuprofen, Vit E and fish oils. I would avoid these for approximately 2 weeks prior to a next treatment.
You can apply a cool pack to the area for a few days and avoid vigorous activities for a few days. Resolution may take up to around 2 weeks. It would be advisable for you to notify your treating physician of this situation. They may want to see you in the office.
Lump after Juvederm
Being only 24hours after the procedure it can be difficult to tell. You can gently massage the area and that may help smooth out any uneven distribution of the product. Some patients can bruise and this may be a result of a hematoma which may take up to 2 weeks to resorb. If the lump remains for longer than that, I would return to your provider and be re-evaluated.
You might also like...
Lump after Juvederm?
A lump so soon after injection might just be a bruise, which will resolve with time. If it does not resolve, then you'll just need to go back to your plastic surgeon or dermatologist to have her evaluate it. The good news is that Juvederm lumps which are true lumps can be removed by injecting hyaluronidase.
Lump after fillers
Soemtiems lumps develop upon filler injection. If it is from filler, than often it can be massaged to soften especially during the first few days. It can also be a hematoma which will not resolve with massage
Bruise-Pak bruising kit for swelling after filler injections
This bruise or small hematoma should be managed conservatively with an Arnica based product that you can buy online. My recommendation to patients is a standardized Arnica supplement known as Bruise-Pak.
Lumps after Juvederm
can be caused by a hematoma that will resolve. There may also be an accumulation of Juvederm that can be massaged. See your doctor soon to have certainty.
Dr. Robert Kasten
Juvederm injections to the Nasolabial folds
Juvederm injection to the nasolabial folds is a great option to fill mild to moderate creases. It usually requires 1 to 2 syringes and can now be performed with only topical anesthesia with Juvederm XC. The most common immediate side effect is bruising and swelling which may last for up to two weeks. It can be reduced with proper injection technique, an epinephrine containing block and local ice application. The bumps you are experiencing are likely small bruises or hematomas which should resolve. Ice applied to the area every 4 hours for 15 minutes will help reduce this. If they are present for over 2 weeks, then this may represent a collection of the Juvederm under the skin which can be dissolved with hyaluronidase. It is too early to tell, so be patient and apply ice.
I hope this helps.
Lump after Filler using Juvederm
There is a chance that this is swelling, overcorrection or a small hematoma which is a collection of blood under the bruise. You should see your doctor to evaluate and possibly treat this area. If it is overcorrection it can be dissolved with the addition of hyaluronidase.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.